Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have stuffy nose. Is it safe to take afrin and zyrtec?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4503 Questions
Question
is it safe to take afrin and zyrtec? Allergies are creating a stuffy nose.
Posted Sat, 3 Nov 2012 in Asthma and Allergy
 
 
Answered by Dr. Anantharamakrishnan 10 hours later
Hi XXXXXXX

Thanks for the query.

Yes, it is safe - if you are NOT taking any other medication...

The first one, afrin - Are you using the nasal spray? Or taking tablet?
Nasal preparation contains the decongestant oxymetazoline and can cause rebound congestion and dependence - but no harm, if you restrict for short term use. It is far safer than oral.

The second one is zyrtec - cetrizine, an antihistamine is one of the widely used and well tolerated drug.

The combination is quite safe - there is no interaction between the two.

Beware of individual medicines - Zyrtec should not be taken with several drugs because of the danger of drug interaction. Alone it is safe.

Hope this answers your query. Let me know if you have other concerns.

Take care and Get well soon...

Good luck!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor